MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC RAPIDTRANSIT 100CM; CATHETER, CONTINUOUS FLUSH

CODMAN AND SHURTLEFF, INC RAPIDTRANSIT 100CM; CATHETER, CONTINUOUS FLUSH
Catalog Number 601240
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The device was discarded; therefore, no further investigation will be performed.A manufacturing record evaluation was performed for the finished device 17659684 number, and no non-conformances related to the reported complaint condition were identified.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by a healthcare professional, there was resistance between a 100cm rapidtransit microcatheter (601240, 17659684) and an unknown guidewire.The microcatheter (mc) was removed from the patient¿s body and flushed.It was inserted again but the same issue continued.It was replaced with another device and the procedure was continued.The customer states there is no additional information available.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Additional information received indicated that the devices were used and prepped as per the instructions for use.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by a healthcare professional, there was resistance between a 100cm rapidtransit microcatheter (601240, 17659684) and an unknown guidewire.The microcatheter (mc) was removed from the patient¿s body and flushed.It was inserted again but the same issue continued.It was replaced with another device and the procedure was continued.The customer states there is no additional information available.Additional information received indicated that the devices were used and prepped as per the instructions for use.The device was not returned for analysis and therefore, no further investigation can be performed at this time.A manufacturing record evaluation was performed for the finished device (b)(4).Number, and no non-conformances related to the reported complaint condition were identified.The reported customer complaint of ¿catheter (body/shaft) - resistance/friction-inner lumen with loss of mc cerebral target position¿ could not be confirmed.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.The instructions for use (ifu) caution that if unusual friction is still noticed during advancement or retraction of the coil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire catheter system and examine for damage.Replace it with a new system.If friction still exists, withdraw and examine the delivery catheter system.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint device; however, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size and vessel characteristics and device selection may have contributed to the reported issue.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
RAPIDTRANSIT 100CM
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA 02767
MDR Report Key9272102
Report Number1226348-2019-01012
Device Sequence Number16171615
Product Code KRA
UDI-Device Identifier10886704028338
UDI-Public10886704028338
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K972518
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2020
Device Catalogue Number601240
Device Lot Number17659684
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/14/2019
Supplement Date Received by Manufacturer11/19/2019
Initial Report FDA Received Date11/04/2019
Supplement Report FDA Received Date12/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN GUIDEWIRE